Back to all discussions

Have you experienced side effects from Ajovy?

  1. I started Ajovy twelve days ago and have had only one definite side effect, which probably falls under the "injection site reactions" they list. There was a little swelling/warmth around the injection sites (I did the three-month version which means you get three shots). And on the leg where I got two of the three shots, if I stand for more than twenty minutes or so, a big patch of the leg (around the injection sites, which were about eight inches apart) goes totally numb until I move around/walk/sit. I would recommend spreading the shots out more if you are getting the triple shot since I had no problems with the leg that only got one shot. (I guess it's possible that the needle hit a nerve or something... who knows.)

    I also had one thing that might be a side effect but I'm not sure... a few days after the injection I got a pretty decent sunburn, which surprised me since it's October and I live in NYC. I was outdoors for less than two hours all day and I wasn't consistently in the sun. So I think there's a possibility that the medicine is having an effect of sun sensitivity. Not 100% sure it was the meds since it was a sunny day and I am very fair. Something to keep an eye on, anyway.

    Certainly a lot less side effects than other meds I've had - I tend to be someone who gets all the side effects. I had a list of 15 side effects from topamax before I gave up on it...

    1. Hi ,

      Great question! Are you experiencing this after taking one of the CGRP medications? If so I would encourage you to report it. Let me share the information on how to report adverse events;
      Aimovig; To report SUSPECTED ADVERSE REACTIONS, contact Amgen Medical Information at 1-800-77-AMGEN (1-800-772-6436) or FDA at 1-800-FDA-1088 or www.fda.gov/medwatch.

      Emgality
      To report SUSPECTED ADVERSE REACTIONS, contact Eli Lilly and Company at 1-800-LillyRx (1-800-545-5979) or FDA at 1-800-FDA-1088 or www.fda.gov/medwatch.

      Ajovy: To report SUSPECTED ADVERSE REACTIONS, contact Teva Pharmaceuticals at 1-888-483-8279 or FDA at 1-800-FDA-1088 or www.fda.gov/medwatch.

      Thank you for brining this up!
      Have a good day, Nancy Harris Bonk, Patient Advocate/Moderator

    2. Hi ,

      Great question! Are you experiencing this after taking one of the CGRP medications? If so I would encourage you to report it. Let me share the information on how to report adverse events;
      Aimovig; To report SUSPECTED ADVERSE REACTIONS, contact Amgen Medical Information at 1-800-77-AMGEN (1-800-772-6436) or FDA at 1-800-FDA-1088 or www.fda.gov/medwatch.

      Emgality
      To report SUSPECTED ADVERSE REACTIONS, contact Eli Lilly and Company at 1-800-LillyRx (1-800-545-5979) or FDA at 1-800-FDA-1088 or www.fda.gov/medwatch.

      Ajovy: To report SUSPECTED ADVERSE REACTIONS, contact Teva Pharmaceuticals at 1-888-483-8279 or FDA at 1-800-FDA-1088 or www.fda.gov/medwatch.

      Thank you for brining this up!
      Have a good day, Nancy Harris Bonk, Patient Advocate/Moderator

  2. I took my first injection Friday. I have been winded, sleeping non stop and had chest pain, severe migraine, dizziness upon standing and sitting upright. Went to urgent care, EKG showing PVC’s and bradycardia. I am a former heart patient - had an ablation 30 years ago, never have had bradycardia.

    I hope this doesn’t last 30 days. I am to follow up with my neurologist and see a cardiologist.

    I also had slight itching at the injection sight for about an hour. Minor.

    1. ,
      Welcome to Migraine.com! We are so glad you dropped by. Yes, we have members that have had similar side effects. You can probably see from this long thread! For some people, it's given them their life back and for others not so much. Have you told your doctor about these side effects? One option you have is to report these side effects to the FDA. It may be a matter of thinking about the benefits vs. the side effects.
      ~ Peggy (Migraine.com team)

    2. ,
      I am concerned about you having heart pain after taking your first injection. That doesn't sound normal at all. Please seek medical care as soon as possible. Let us know how you are doing.
      ~ Peggy (Migraine.com team)

  3. I am entering week 4 following the first injection. My Dr. said there would not be any side effects and per literature, only minor. Immediately I began having severe constipation with cramping that lasted up to nearly a week, followed by two to three days of diarrhea. I'm on a soup diet! I'm on round three of this now! Prior to the injection I did not experience these issues. Yes, the migraines have decreased slightly but honestly, if the Ajovy is what's causing my stomach issues it's not worth it; it's that bad. I'm due for a follow-up with my Dr...until then, anyone else??

    1. I had this experience with Emgality and it was so bad I stopped after one dose. Took months to feel better. Now my neurologist is recommending Ajovy because supposedly the constipation is not as bad?? I am afraid to try but my migraines are pretty bad so I don't know what to do. How are you feeling now?

    2. I'm sorry you had such a hard time with Emgality. I thought it might help you to know that each person's migraine experience is different, and we all react in unique ways to the different treatments. There's really no way to predict how a particular medication will affect you until you give it a try. I know that's not ideal, but migraine relief depends on a lot of trial and error. We support whatever you decide to do -- keep us posted, okay? -Melissa, migraine.com team

  4. I did my second Ajovy shot 4 days ago and right now the injection site has a massive angry, swollen rash that's grown to 3 inches in diameter. I can't stand to have anything touching it, so wearing jeans is out of the question! I had a similar reaction to the first shot but it was not quite this bad. I've been searching the internet for mention of similar reactions from other users but all I find are the generic "Side Effects" list.
    Right now I'm just so frustrated and upset. I had planned to use the drug for 3 months before determining if it was beneficial, but it seems my body is loudly against that idea.
    I'm seriously at a loss as to what to do next and my Neurologist is only interested in handing out drugs, not actually listening to my symptoms or answering my questions.

    1. Thank you Nancy for the reply. I have had 34 years with severe nonretractable migraines and most likely tried 99 of those 100 meds for migraines. Amerge worked for a long time but not anymore. None of the Tryptans seem to help. There might be a huge mountain to climb in order for Medicare /insurance to cover some of the $700. a shot cost, but I am not sure that I want to have these side effects. I had assumed that they were other conditions but now after reading my fellow Migraineures I believe all of them are from the CGRP medications.
      I would like to say I am not giving up hope even at 76. I found out about the CGRP studies years ago and it sounded promising. I believe that the Pharm folks need to tweak the animal DNA a bit more to be more human compatible.

    2. I'm in a similar boat trying to get Medicare to cover the CGRPs (I take Emgality and have not experienced troubling side effects from that treatment). You probably know this from being such an experienced migraineur, but the appeals process can sometimes be less daunting if you have your doctor lead the way (if you have one willing/able to do so).


      The larger question, regarding whether or not you want to pursue this treatment due to the fact that it is still fairly new, is a personal one, of course.


      We migraineurs often feel a lot like guinea pigs who don't have much of a choice when it comes to opting in as we are desperate for relief. Rock and a hard place, for sure. Thinking of you and glad you're with us.


      Please stay in touch. Warmly, Holly (migraine.com team).

or create an account to reply.